Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 224, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2011, 9:05 AM CDT for 4 counties in Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 9:05 AM CDT (14:05 UTC)
- Expired
- Aug 23, 2011, 9:34 AM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS53 KILX 231405
SVRILX
ILC095-123-143-175-231445-
/O.NEW.KILX.SV.W.0224.110823T1405Z-110823T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
905 AM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 945 AM CDT.
* AT 858 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOULON...OR 14 MILES SOUTH
OF KEWANEE...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP GROVE...BRIMFIELD...PRINCEVILLE...DUNCAN...MONICA AND LAWN
RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8979 4124 8972 4094 8941 4081 8998
4113 9010 4116 8997 4116 8988 4121 8987
4124 8980
TIME...MOT...LOC 1405Z 316DEG 35KT 4099 8980
WIND...HAIL 60MPH <.75IN
$$
HJS2 follow-up statements
135
WWUS53 KILX 231421
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CDT TUE AUG 23 2011
ILC095-123-143-175-231445-
/O.CON.KILX.SV.W.0224.000000T0000Z-110823T1445Z/
MARSHALL IL-PEORIA IL-STARK IL-KNOX IL-
921 AM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...STARK...NORTHERN PEORIA AND WESTERN MARSHALL COUNTIES UNTIL
945 AM CDT...
AT 916 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR PRINCEVILLE...OR 15 MILES
NORTHWEST OF PEORIA...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN PEORIA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8979 4124 8972 4094 8941 4081 8998
4113 9010 4116 8997 4116 8988 4121 8987
4124 8980
TIME...MOT...LOC 1422Z 316DEG 30KT 4089 8972
WIND...HAIL 60MPH <.75IN
$$
HJS106
WWUS53 KILX 231434
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
934 AM CDT TUE AUG 23 2011
ILC095-123-143-175-231444-
/O.CAN.KILX.SV.W.0224.000000T0000Z-110823T1445Z/
MARSHALL IL-PEORIA IL-STARK IL-KNOX IL-
934 AM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX...STARK...
NORTHERN PEORIA AND WESTERN MARSHALL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4124 8979 4124 8972 4094 8941 4081 8998
4113 9010 4116 8997 4116 8988 4121 8987
4124 8980
TIME...MOT...LOC 1434Z 316DEG 30KT 4080 8965
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:56 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 23, 6:56 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 656 AM CDT TUE AUG 23 2011 .DISCUSSION... ISSUED 237 AM CDT TUE AUG 23 2011 HIGH PRESSURE WAS CENTERED OVER WEST VIRGINIA...BUT STILL SEEING SOME LINGERING EFFECTS OF IT AS FAR WEST AS ILLINOIS. HAVE SEEN TEMPERATURES DIP AS LOW AS THE MID 50S ALONG THE INDIANA BORDER EARLY THIS MORNING. REGIONAL RADAR SHOWING AN INTENSIFYING MCS ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA...MOVING SOUTHEAST. ANOTHER LESS-INTENSE MCS WAS UPSTREAM ALONG THE MINNESOTA/NORTH DAKOTA BORDER...NEAR A SHORTWAVE THAT WAS QUITE EVIDENT ON WATER VAPOR IMAGERY OVER THE NORTHERN PLAINS. THE MAIN FORECAST CONCERN INVOLVES THE MCS EVOLUTION...AND ITS ASSOCIATED RAINFALL TODAY. THIS INCLUDES SEVERE WEATHER POTENTIAL. RENEWED DEVELOPMENT ON WEDNESDAY IS ALSO A CONCERN...ALONG WITH TEMPERATURES AHEAD OF THE UPCOMING COLD FRONT. SHORT TERM...TODAY THROUGH WEDNESDAY... MCS HAS TAKEN A DEFINITE SOUTHEAST TURN RECENTLY...AND CORFIDI VECTORS SUGGEST THIS MOVEMENT SHOULD CONTINUE. LATEST HRRR...AS WELL AS AWIPS TIME-OF-ARRIVAL TOOL...SUGGESTS STORM ARRIVAL IN THE GALESBURG AREA TOWARD 8 AM. HOWEVER...LOW LEVEL JET IN THIS AREA IS NOT QUITE AS STRONG AS IT IS FURTHER BACK IN IOWA...SO SOME WEAKENING IS POSSIBLE AS THE MCS ARRIVES. HRRR SUGGESTS THE REMNANT RAINFALL MAY REACH AS FAR AS CHAMPAIGN BY LATE MORNING... BUT INSTABILITY THAT FAR EAST IS MUCH LESSER AND CONFIDENCE IN THAT SCENARIO IS LOW. RENEWED DEVELOPMENT IS POSSIBLE LATER IN THE AFTERNOON AND ESPECIALLY INTO EVENING...AS THE REMNANT OUTFLOWS FROM THE TWO MCS SYSTEMS INTERACT WITH THE RECOVERING AIR MASS...AND THE UPPER WAVE BEGINS TO MOVE ACROSS WISCONSIN AND ILLINOIS. SPC CONVECTIVE OUTLOOK FOR TODAY AND TONIGHT PLACES THE SLIGHT RISK FROM ABOUT I-72 NORTH. ARRIVAL OF THE ACTUAL FRONT LAGS BEHIND THE UPPER WAVE CONSIDERABLY...WITH 00Z MODELS FAIRLY UNIFORM WITH A WEDNESDAY AFTERNOON OR EVENING PASSAGE. PLENTY OF DESTABILIZATION SHOULD TAKE PLACE AS TEMPERATURES RISE INTO THE 90S...FIRING SCATTERED THUNDERSTORMS. SOME SEVERE POTENTIAL AGAIN...ALTHOUGH CHANCES WILL INCREASE FURTHER TO THE NORTHEAST. RAIN WILL TAPER OFF QUICKLY BEHIND THIS FRONT...WITH THE ENTIRE CWA EXPECTED TO BE DRY BY SUNRISE THURSDAY. LONG TERM...THURSDAY THROUGH MONDAY... HIGH PRESSURE TO BUILD ACROSS THE MIDWEST THURSDAY BEHIND THE FRONT...SLOWLY DRIFTING EAST THROUGH FRIDAY. BEHIND IT...THE NEXT WAVE WILL DROP OUT OF THE NORTHERN PLAINS. LATEST GFS IS MUCH MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AND PRODUCING SHOWERS/STORMS ON SATURDAY...ALBEIT NORTH OF OUR AREA. ECMWF FEATURES A DISSIPATING SURFACE FRONT...WITH NO RAINFALL. WITH A RATHER PERSISTENT NORTHEAST FLOW OVER OUR AREA...THE LATTER SCENARIO SEEMS MORE PLAUSIBLE AT THIS TIME. HURRICANE IRENE MOVING UP THE EAST COAST IS EXPECTED TO CAUSE A BOTTLENECK THIS WEEKEND...IN ANY FEATURES MOVING THROUGH THE MIDWEST. THIS APPEARS TO HELP CARVE A RATHER SIGNIFICANT UPPER TROUGH OVER THE MIDWEST BY MONDAY. BEST RAIN CHANCES WITH THIS SYSTEM WILL PROBABLY BE JUST BEYOND THE END OF THE CURRENT FORECAST RANGE. GEELHART && .AVIATION... ISSUED 656 AM CDT TUE AUG 23 2011 WHILE THE THUNDERSTORM THREAT WILL BE TRICKY TO PIN POINT ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 12Z TAF VALID TIME...THE BULK OF THE PERIOD IS EXPECTED TO BE DRY WITH VFR CONDITIONS. A STORM COMPLEX MOVING ACROSS NORTHERN ILLINOIS THIS MORNING WILL PUSH AN OUTFLOW BOUNDARY INTO CENTRAL ILLINOIS THAT MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO THIS EVENING. THE GREATEST THREAT WILL BE ACROSS KPIA/KBMI/KCMI...BUT EVEN THERE THE CONFIDENCE IN TIMING/COVERAGE IS TOO LOW TO GO ABOVE A VCTS MENTION AT THIS TIME. SOUTHERLY WINDS IN THE WAKE OF A DEPARTING AREA OF HIGH PRESSURE WILL BECOME GUSTY THROUGH DIURNAL MIXING LATER TODAY...WITH THE GUSTS FALLING OFF AGAIN THIS EVENING AS DIURNAL HEATING IS LOST. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 23, 6:18 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 618 AM CDT TUE AUG 23 2011 ILZ027>031-036>038-040>046-241100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD- 618 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE PASS TO THE NORTH OF THE REGION THROUGH TONIGHT. THIS DISTURBANCE AND OUTFLOW BOUNDARIES FROM THUNDERSTORMS ACROSS NORTHERN ILLINOIS MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PUSHES A COLD FRONT THROUGH THE AREA. AHEAD OF THE COLD FRONT WEDNESDAY AFTERNOON...HEAT INDICES APPROACHING 100 DEGREES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON INTO THE EVENING HOURS. ILZ047>057-061>063-066>068-071>073-241100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCOTT-SHELBY- 618 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE PASS TO THE NORTH OF THE REGION THROUGH TONIGHT. THIS DISTURBANCE AND OUTFLOW BOUNDARIES FROM THUNDERSTORMS ACROSS NORTHERN ILLINOIS MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PUSHES A COLD FRONT THROUGH THE AREA. AHEAD OF THE COLD FRONT WEDNESDAY AFTERNOON...HEAT INDICES AROUND 100 DEGREES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:27 AM CDT | Special Weather Statement | ILX | Peoria, Woodford | 48 min |
| Aug 23, 1:02 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.